Convulsive seizures with a therapeutic dose of isoniazid

Kazuya Tsubouchi, Yuuki Ikematsu, Mikiko Hashisako, Eiji Harada, Hiroto Miyagi, Nobumitsu Fujisawa

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

An 86-year-old woman who had been treated for tuberculous peritonitis and pulmonary tuberculosis, exhibited a disturbance of consciousness and tonic-clonic convulsions seven days after the administration of the antituberculous drug isoniazid. As her serum vitamin B6 level was remarkably low, she was diagnosed with convulsive seizures due to vitamin B6 deficiency associated with isoniazid treatment. Seizures refractory to standard anticonvulsant therapy were controlled with the administration of pyridoxine. Most reported cases of isoniazid-induced convulsive seizures occurred as a result of an overdose due to attempted suicide. This report presents a case of convulsive seizures that occurred in association with the short-term administration of a therapeutic dose of isoniazid.

Original languageEnglish
Pages (from-to)239-242
Number of pages4
JournalInternal Medicine
Volume53
Issue number3
DOIs
Publication statusPublished - Feb 7 2014

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Internal Medicine

Cite this